Advertisement -- Learn more about ads on this site.


    PURPLESPEDCOW   135,987
SparkPoints
100,000 or more SparkPoints
 
 
Another Thing the Diabetics Must Watch

Saturday, December 07, 2013

First some background:
In October, my doctor took me off my long time medication for my restless legs and put me on Requip. Okay, worth a try. I had been on the other meds for years and taking one medication over two is cheaper. So I spent the next month weaning off of one medication and onto Requip. That was finished the beginning of November. And then I noticed that every afternoon, my legs would jerk and twitch. Then the pain started. Add in muscle cramps at night. I also was becoming concerned about the rise in my blood sugar levels. I thought this will settle once levels built up. Well, after the jerks and twitches turned into kicks, pain so unbearable that I was spending the evenings walking around the house to make it stop; I called my doctor's office. I hadn't been on just the Requip for a month and thought it was longer than that. I explained the symptoms, but not the rise in blood sugar levels because I didn't think it was related. Luckily, my doctor put me back on my old medications and within three days - no more cramps, no pain, still a little twitching but decreasing, and my blood sugar levels are dropping.
I don't know if these side effects are normal or rare. I just knew I couldn't continue with the results of the Requip. I am sure it works for many people or it wouldn't be around. It did not work for me and caused many days of pain and misery.
The reason for the title of the blog is: if you are diabetic or watching your blood sugar levels and they suddenly go up and you are eating the same, ask yourself if you started a new medication. It might be the reason why.
SHARE
  Member Comments About This Blog Post:

THINFITKINDVGAN 12/7/2013 8:58PM

    Are we talking about Type 2 Diabetes?

Report Inappropriate Comment
WALLAHALLA 12/7/2013 8:31PM

    good to know

Report Inappropriate Comment
OLDERDANDRT 12/7/2013 7:43PM

    Very good advice!! Like you, many think a particular symptom has not bearing on another disease we may suffer, but........should always be mentioned to the doc or at least question your pharmacist, )who, incidentally, probably knows more about your meds and reactions than your doctor). I am so glad you got that worked out and your other values are returning to their normal!!!
Thanks for sharing. This is invaluable info!!
Hope you are having a wonderful weekend!! Stay safe and warm!! (((HUGS)))

Report Inappropriate Comment
MSLZZY 12/7/2013 7:11PM

    Food for thought, that's for sure. Glad you got that figured out!

Report Inappropriate Comment
JOYINKY 12/7/2013 4:56PM

    I'm glad you got it straightened out!

Report Inappropriate Comment
LOSTLIME 12/7/2013 3:46PM

    Thank you for the information. My husband is a diabetic and on a lot of meds because of other issues. Thanks again! Have a great weekend!

Report Inappropriate Comment
DEB62BIE62 12/7/2013 3:35PM

    Thanks for the advice. I'm on metformin for diabetes, and it doesn't have side effects from what I understand. Insulin is supposed to make you gain weight, I'm glad I don't have to take it. Glad you got everything straightened out and thanks for the info.

Report Inappropriate Comment
MJRVIC2000 12/7/2013 3:27PM

    All medications have bad side affects; so be careful what you take. God Bless YOU. Vic.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by PURPLESPEDCOW